Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Have HBP. Numbness and tingling sensation on tongue and legs. MRI done. What are the findings?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4497 Questions
Hi Doctor,

My mother is 49 years old. She complained about numbness of tongue & both her legs which lasted for few minutes. After few hours, she mentioned that she has developed tingling feel & slight numbness in the tongue. She has hypertension/high BP. She is taking Telma am and static 10 tab everyday. She has Fatty Liver & arthritis too. She has been regularly doing yoga from past three months.

We consulted a neurologist & a cardiologist. They recommended to get a MRI Brain( Angio - Neck + low) done.

Impression/ Findings of the MRI : Focal FLAIR hyperintensities in periventricular white matter, centrum semiovale and left frontal sub-cortical region - small vessel ischemic changes.
* No other significant abnormality is noted.
*MR Angiogram through Neck and Circle of Willis appears normal.

What does the above mean ? What is TIA in MRI ?

She feels very tired off late & complains of headache as well.

Look forward to your advise..

Posted Mon, 18 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 2 hours later
Welcome to Health Care Magic

     TELMA-AM is a combintion of 2 drugs – Telmisartan [angiotensin II receptor antagonist (ARB)] and Amlodipine [calcium channel Blocker (CCB)]. They are given to control the blood pressure.
     ECOSPRIN-AV is a combination of 2 drugs – aspirin (to prevent clumping pf platelets and hence clot formation) and atorvastatin (to reduce the cholesterol).
     D-Rise is vitamin D3

     Fatty liver is accumulation of fat there – like any other part of the body. It could be from obesity and/or Lipid (Triglyceride, cholesterol).
     MRI is Magnetic Resonance Imaging. FLAIR is technical jargon – FLuid Atenuated Inversion Recovery (FLAIR) – technique that cancles the effect of surrounding fluid in the brain and shows nearby lesions as bright (hyperintense). That means there are small areas of disease - infarction or demyelination.
     MRA is MRI Angiography. Normal MR Angiogram means that there is no gross visible narrowing, that needs intervention.
     TIA is Transient Ischemic Attack. The blood supply to a part (of brain) is interrupted for a split second and resumes subsequently. There may be several reasons – like sudden fall of pressure or marked chane in the heart rate, spasm of hte blood vessel, a clot that subsequently moves away and so on... This may lead to small areas of infarction (cell death) in the distribution – seen as different intensity.

Nothing much can be done for the damage already done. Such effects are common with pressure, aging and cholesterol. The aim is to prevent further damage. The treatment is good control of pressure and cholesterol / and weight.

Her present treatment seems appropriate.
Simple pain relievers help the headache. Avoid strong Non Steroidal Anti Inflammatory Drugs (NSAID) – they may irritate the stomach.
Vitamin supplements may help
ECG and electrolytes should beseen – to see any reason for tiredness.
She needs to be followed up by the neurologist.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor